Hail, Oneida
- When
- July 25, 6:55 PM CST
- Where
- Oneida County, 0.86 mi NNE of Robbins
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.812, -89.316
Quarter size hail fell near the intersection of County Road D and State Highway 17.
Thunderstorm developed across northern Wisconsin when a weak cold front encountered an unstable airmass. The storms produced some large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorm developed across northern Wisconsin when a weak cold front encountered an unstable airmass. The storms produced some large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 25, 1:57 PM CST, 4 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 257 PM CDT FRI JUL 25 2008 .SHORT TERM...TONIGHT THROUGH SATURDAY. SIG SHORT WAVE SHIFTING EAST THROUGH NORTHERN MN WITH SURFACE FRONT MOVING INTO NORTHWEST WI AT THIS TIME. BROKEN LINE OF STORMS HAS FORMED WITH AND AHEAD OF FRONT WHERE BREAKS IN CLOUDS ALLOWED FOR SBCAPES TO RISE INTO 1 TO 2K RANGE. FURTHER SOUTH PERSISTENT LOW CLOUDS HAVE KEPT TEMPERATURES DOWN TODAY...LIMITING INSTABILITY. WILL GO WITH NUMEROUS TO SCATTERED WORDING THROUGH MID EVENING WITH FRONTAL PASSAGE. RAPID DRYING BEHIND FRONT WITH 90 KT+ JET DROPPING SOUTH OVER REGION. HIGH PRESSURE FOR SAT FOR DRY AND WARM DAY. .LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY. UNLIKE PREVIOUS RUNS OF MID RANGE MODELS...12Z ECMWF AND GFS NOW IN SOME AGREEMENT ON TUE SYSTEM. NO REAL CHANGE MADE TO PREVIOUS GRIDS WITH NORTHWEST FLOW CONTINUING INTO EARLY NEXT WEEK. && .AVIATION...COLD FRONT TO PROCEED EAST OVER THE REGION LATE AFTERNOON AND EVENING. SCATTERED SHOWER AND THUNDERSTORM ACTIVITY WILL END FROM EAST TO WEST WITH CLEARING SKIES EXPECTED OVERNIGHT. VFR CONDITIONS EXPECTED FOR SATURDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/JKL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1254 PM CDT FRI JUL 25 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261800- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1254 PM CDT FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS...THIS AFTERNOON INTO THE EVENING HOURS...MAINLY NORTH OF LINE FROM WAUSAU TO MARINETTE. FURTHER SOUTH CLOUDS HAVE LIMITED THE INSTABILITY...THUS THERE IS A LESSER THREAT FOR SEVERE STORMS. STRONG WINDS AND LARGE HAIL ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE. IT IS TOO EARLY TO DETERMINE THE SEVERE THREAT ASSOCIATED WITH THESE STORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OVER NORTH CENTRAL WISCONSIN. LMZ521-522-541>543-261800- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1254 PM CDT FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TOWARDS EVENING WITH LOCALLY HIGH WINDS AND WAVES ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY. AT THIS TIME...IT IS TOO EARLY TO DETERMINE THE EXTENT OF THESE STORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 230 PM CDT FRI JUL 25 2008 WIZ011>013-252000- FLORENCE-FOREST-NORTHERN MARINETTE COUNTY- 230 PM CDT FRI JUL 25 2008 ...STRONG THUNDERSTORMS OVER FAR NORTHEAST WISCONSIN... AT 227 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NEWALD...OR 17 MILES NORTHEAST OF CRANDON...MOVING EAST AT 40 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS GREATER THAN 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM. THE STORM WILL AFFECT FAR SOUTHERN FLORENCE COUNTY AND EASTERN FOREST COUNTY. SEEK SHELTER IN A STURDY STRUCTURE IF THE STORM APPROACHES YOUR AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR MUCH OF NORTHERN WISCONSIN. JKL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 254 PM CDT FRI JUL 25 2008 WIZ005-010>013-019>021-031-073-074-252030- FLORENCE-FOREST-LANGLADE-MENOMINEE-NORTHERN MARINETTE COUNTY-NORTHERN OCONTO COUNTY-ONEIDA-SHAWANO-SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-VILAS- 254 PM CDT FRI JUL 25 2008 ...THUNDERSTORMS SCATTERED ACROSS NORTHERN WISCONSIN... AT 254 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO TRACK THUNDERSTORMS ACROSS PARTS OF NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN. THE STORMS WERE MOVING EAST AT 40 MPH. WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... AND HEAVY RAIN ARE POSSIBLE WITH THE STORMS. IF A STORM APPROACHES YOUR LOCATION...SEEK SHELTER IN A STURDY STRUCTURE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR MUCH OF NORTHERN WISCONSIN. JKL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
413 PM CDT FRI JUL 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HEAVY RAIN THREE LAKES 45.79N 89.16W
07/25/2008 M1.60 INCH ONEIDA WI PUBLIC
IN ABOUT ONE HOUR. RELAYED BY WJFW-TV.
&&
JKLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 500 PM CDT FRI JUL 25 2008 WIZ005-010>013-018-019-021-030-035-036-045-073-252300- FLORENCE-FOREST-LANGLADE-LINCOLN-MARATHON-NORTHERN MARINETTE COUNTY-NORTHERN OCONTO COUNTY-ONEIDA-PORTAGE-SOUTHERN MARINETTE COUNTY-VILAS-WAUSHARA-WOOD- 500 PM CDT FRI JUL 25 2008 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF NORTHERN AND CENTRAL WISCONSIN... A COLD FRONT MOVING INTO THE AREA FROM NORTHWEST WISCONSIN MAY PRODUCE THUNDERSTORMS ACROSS NORTH-CENTRAL AND CENTRAL WISCONSIN THIS EVENING. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OVER 50 MPH AND HAIL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM FRIDAY EVENING FOR CENTRAL WISCONSIN. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR NORTHERN WISCONSIN. JKL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 723 PM CDT FRI JUL 25 2008 WIZ005-011-260100- FOREST-VILAS- 723 PM CDT FRI JUL 25 2008 ...STRONG THUNDERSTORMS OVER NORTHERN VILAS COUNTY... AT 720 PM...DOPPLER RADAR INDICATED TWO STRONG THUNDERSTORMS OVER NORTHERN VILAS COUNTY. THE STORMS WERE LOCATED NEAR LAND-O-LAKES AND 2 MILES NORTHEAST OF BOULDER JUNCTION...OR 23 MILES NORTHWEST OF EAGLE RIVER. THE STORMS WERE MOVING EAST AT 30 MPH. HAIL UP TO 1/2 INCH IN DIAMETER...WINDS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS AS THEY MOVE EAST AT 30 MPH NEAR HIGHWAY 8. THE THUNDERSTORMS WILL AFFECT... PHELPS...CONOVER...AND LAND-O-LAKES SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR NORTHEASTERN WISCONSIN. EB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
741 PM CDT FRI JUL 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL ST GERMAIN 45.91N 89.48W
07/25/2008 E0.50 INCH VILAS WI FIRE DEPT/RESCUE
HAIL SLIGHTLY LARGER THAN 1/2 INCH.
&&
EBThe Marquette radar (KMQT), 158 km away, was scanning. The volume nearest the first event began at 00:53 UTC.
2 hail. Local standard time, as filed.
Quarter size hail fell near the intersection of County Road D and State Highway 17.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 129082, 129085.